# SDR 2004UALA00155

- Difficulty date: February 22, 2004
- Submitted: March 2, 2004
- Operation: Air carrier
- Aircraft: N774UA
- Make and model: Boeing 777222
- Aircraft serial: 26936
- Aircraft time: 33,025 hours, 7,157 cycles
- Engine: Pwa PW4077
- System (JASC): 4920 · APU Core Engine
- Part: Stator
- Condition: Misinstalled
- Location: Apu
- Stage of operation: NR
- How discovered: O
- Nature of condition: W, E, B
- Precautionary procedure: O

## Discrepancy

INTERMITTENT ODOR AND HAZE IN CABIN.  T2 STATOR ASSEMBLY OFTEN SUPPLIED BY THE VENDER AS COMPLETELY ASSEMBLED.  SUBASSEMBLY HELD TOGETHER BY TWO WRAPS OF SAFETY WIRE FOR SHIPMENT. UNITED SHOP PROCEDURES DOES STATE TO REMOVE WIRE IF PRESENT (OEM CMM USED).  UNITED APU SHOP MECHANICS MISSED REMOVING WIRE & DURING ENGINE OPERATION THE T2 BLADES GREW & HIT CONSTRAINED STATOR ASSEMBLY CAUSING HIGH VIBRATION & COMPRESSOR CARBON SEAL FAILURE WHICH RESULTED IN ODOR IN CABIN.  JOB CARD WILL BE REVISED TO HAVE LEAD REMOVE ONE NOZZLE & CHECK FOR WIRE.   OEM HAS BEEN CONTACTED TO USE ALTERNATIVE SHIPPING AIDE THAT WILL BURN AWAY AT INITIAL APU START. PREVENTING FAILURE.
